Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS Wilmington, OH

June 5, 2001Grant County, Owen County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jun 5, 2001, 8:45 PM EDT for Grant County, Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2001, 8:45 PM EDT (00:45 UTC)
Expired
Jun 5, 2001, 11:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Grant County, KY, Owen County, KY

The radar

The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 060049
FFWILN
KYC081-187-060345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FLOOD 
WARNING TO A 

* FLASH FLOOD WARNING FOR...
  GRANT COUNTY IN KENTUCKY...
  OWEN COUNTY IN KENTUCKY...

* UNTIL 1145 PM EDT...

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
4 TO 5 INCHES OF RAIN 3 MILES NORTHEAST OF OWENTON...OR ABOUT 14 
MILES WEST OF WILLIAMSTOWN...MOVING EAST AT 10 MPH.  AN ADDITIONAL 
ONE TO TWO INCHES OF RAINFALL DURING THE NEXT HOUR WILL CREATE A 
LIFE THREATENING SITUATION IN SOUTHEAST OWEN AND SOUTHERN GRANT 
COUNTIES.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  WILLIAMSTOWN...
  OWENTON...
  CORINTH...

MORE THUNDERSTORMS CAN BE EXPECTED BY 11 PM AS A LINE OF 
THUNDERSTORMS AFFECT OWEN AND GRANT COUNTIES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS M
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

$$
 TIPTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:15 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 5, 7:15 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT TUE JUN 5 2001

SHWRS AND TSTMS BEGINING TO FILL IN ACRS THE FAR S. PWS IN EXCESS OF
1.5 AND SLOW MOVEMENT TO STORMS SO WL GO AHD AND ISSUE AN FFA FOR
SRN GROUP OF COUNTIES. WL ALSO ADD SOME TIMING TO PCPN IN THE N.

.ILN...FLASH FLOOD WATCH TNGT INZ080-KYZ089-090-094>100.

LOTT

In the hours before

Local storm report, Jun 5, 8:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
835 PM EDT TUE JUN 5 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0747 PM    5 S FALMOUTH              KY   FLASH FLOODS
06/05/01   PENDLETON                      WATER OVER BRIDGE ON
                                          LIBERTY RIDGE ROAD

MDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:52 PM EDTTornado WarningILNGrant, Owen23 min
Jun 5, 11:40 PM EDTFlash Flood WarningILNGrant, Owen80 min
Jun 6, 6:12 PM EDTFlash Flood WarningILNOwen3 hr
Jun 6, 6:37 PM EDTFlash Flood WarningILNGrant, Pendleton3 hr

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.